Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2013, 5:55 PM CDT for 4 counties in Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2013, 5:55 PM CDT (22:55 UTC)
- Expired
- Mar 31, 2013, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 62 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
074
WUUS54 KMOB 312255
SVRMOB
MSC039-041-111-131-312345-
/O.NEW.KMOB.SV.W.0042.130331T2255Z-130331T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CDT SUN MAR 31 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHEASTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
EASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 555 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 10 MILES
SOUTHEAST OF WIGGINS...OR 7 MILES EAST OF PERKINSTON...AND MOVING
EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERKINSTON... MCHENRY... LUCEDALE...
BEATRICE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAINS CAN BE
EXPECTED. SEEK SAFE SHELTER IN A SUBSTANTIAL SHELTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3087 8915 3111 8846 3073 8842 3073 8888
3067 8889 3067 8915
TIME...MOT...LOC 2253Z 253DEG 43KT 3077 8894
$$1 follow-up statement
336 WWUS54 KMOB 312331 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 631 PM CDT SUN MAR 31 2013 MSC111-131-312340- /O.CAN.KMOB.SV.W.0042.000000T0000Z-130331T2345Z/ STONE MS-PERRY MS- 631 PM CDT SUN MAR 31 2013 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES... AT 629 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHEAST MISSISSIPPI. LAT...LON 3073 8887 3103 8868 3111 8846 3073 8842 TIME...MOT...LOC 2330Z 262DEG 30KT 3079 8854 $$ MSC039-041-312345- /O.CON.KMOB.SV.W.0042.000000T0000Z-130331T2345Z/ GREENE MS-GEORGE MS- 631 PM CDT SUN MAR 31 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR GEORGE AND SOUTHEASTERN GREENE COUNTIES... AT 629 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED 10 MILES SOUTH OF LUCEDALE...OR 10 MILES NORTH OF WADE...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... RURAL LOCATIONS BETWEEN LUCEDALE AND WADE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHEAST MISSISSIPPI. && LAT...LON 3073 8887 3103 8868 3111 8846 3073 8842 TIME...MOT...LOC 2330Z 262DEG 30KT 3079 8854 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:00 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 31, 4:00 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT SUN MAR 31 2013 ...SEVERE THUNDERSTORM WATCH #75 IN EFFECT FOR SOUTHEAST MISSISSIPPI UNTIL 8 PM CDT... .SHORT TERM [TONIGHT THROUGH MONDAY]...REGIONAL SATELLITE AND RADAR IMAGERY SHOW A WELL DEFINED MCS MOVING ACROSS WESTERN MS...CENTRAL AND SOUTHERN LA...AND INTO SOUTHEAST TX EARLY THIS AFTERNOON ALONG A POTENT SHORTWAVE TROUGH AXIS MOVING ACROSS THESE LOCATIONS. SURFACE OBSERVATIONS ALSO REFLECT A COLD FRONT THAT EXTENDS FROM NORTHERN AL/MS...TO NEAR THE ARKLATEX REGION. SHORT RANGE/HI-RES SOLUTIONS HAVE BEEN FAIRLY CONSISTENT WITH DEVELOPING/PROPAGATING THE MCS COMPLEX SOUTHEASTWARD INTO SOUTHEAST MS AND ADJACENT SOUTHWEST ALABAMA LATE THIS AFTERNOON INTO EARLY THIS EVENING...BEFORE SHOWING A WEAKENING TREND AS IT MOVES INTO THE REMAINDER OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE WESTERN FLORIDA PANHANDLE DURING THE EARLY TO MID EVENING HOURS. WE WILL CONTINUE TO SHOW THIS TREND IN OUR GRIDDED POP FORECAST THROUGH THE LATE AFTERNOON/EVENING HOURS. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS HAVE BEEN INDICATED GENERALLY NORTHWEST OF A MOBILE...CHATOM...CAMDEN AL LINE... INCLUDING SOUTHEAST MS PRIOR TO 7 PM CDT...BEFORE BRINGING HIGHER RAIN CHANCES INTO THE REMAINDER OF THE FORECAST AREA AFTER 7 PM. THE COMBINATION OF MLCAPE VALUES BETWEEN 500-1000 J/KG...AND FAIRLY STEEP 700-500 MB LAPSE RATES BETWEEN 7-7.5 C/KM WILL BRING A SEVERE WEATHER THREAT MAINLY ACROSS FAR WESTERN PORTIONS OF OUR CWFA INTO THE EARLY EVENING HOURS... GENERALLY WEST OF A BUTLER AL...WAYNESBORO MS...LUCEDALE MS LINE. A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR THESE LOCATIONS UNTIL 8 PM CDT. THE PRIMARY STORM CONCERNS WILL BE PENNY TO QUARTER SIZE HAIL AND PERHAPS STRONG TO LOCALLY DAMAGING WIND GUSTS ACROSS THESE LOCATIONS. THE OVERALL SEVERE WEATHER POTENTIAL SHOULD GRADUALLY DIMINISH THROUGH EARLY TO MID EVENING HOURS AS THE COMPLEX MOVES INTO A LOWER LAPSE RATE/INSTABILITY ENVIRONMENT. THE COLD FRONT SHOULD SLOWLY MOVE INTO THE FORECAST AREA THIS EVENING INTO TONIGHT. WE KEPT A CONTINUED GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THE OVERNIGHT HOURS AS ANOTHER IMPULSE IN THE WESTERLY FLOW ALOFT COULD COMBINE WITH THE FRONTAL BOUNDARY TO BRING ADDITIONAL DEVELOPMENT ACROSS THE REGION AFTER MIDNIGHT TONIGHT. OTHERWISE...WE EXPECT MOSTLY CLOUDY TO OVERCAST SKIES TONIGHT WITH LOW TEMPERATURES TO RANGE IN THE MID 50S ACROSS INTERIOR AREAS TO THE LOWER 60S NEAR THE COAST. THE LAST SHORTWAVE IMPULSE WILL TRANSLATE SOUTHEASTWARD ACROSS COASTAL PORTIONS OF THE CWFA...BEFORE SHIFTING TO THE EAST OF OUR AREA MONDAY AFTERNOON. A LINGERING CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST INTO AT LEAST MONDAY MORNING...BEFORE COVERAGE GRADUALLY DECREASES DURING THE AFTERNOON AS DRIER MID LEVEL AIR MOVES IN FROM THE NORTHWEST. THE FRONTAL BOUNDARY WILL BECOME DIFFUSE OVER THE REGION BY LATE IN THE DAY...WITH GENERALLY LIGHT W/NW WINDS PREVAILING OVER THE REGION. HIGH TEMPERATURES SHOULD RANGE FROM THE MID TO UPPER 70S ACROSS MOST LOCATIONS MONDAY AFTERNOON. /21 FRONTAL BOUNDARY PROGGED TO SLIP SOUTHWARD INTO THE NORTHERN GULF LATE MONDAY NIGHT. LOWS ABOUT 3 TO 8 DEGREES COOLER ON AVERAGE THAN WHAT OCCURS MONDAY MORNING WITH NUMBERS IN THE UPPER 40S INTERIOR TO MID/UPPER 50S COASTAL ZONES. /10 .LONG TERM [TUESDAY THROUGH SUNDAY]...A MORE ACTIVE WEATHER PATTERN CONTINUES TO SHAPE UP HEADING INTO THE MIDDLE OF THE WEEK. A SHARPENING UPPER LEVEL TROF INTO TEXAS ON WEDNESDAY PROGRESSES EASTWARD ACROSS THE CENTRAL GULF COAST ON THURSDAY. ASSOCIATED MID LEVEL HEIGHT FALLS...SUPPORTS FALLING SURFACE PRESSURES/DEVELOPING WAVE OF SURFACE LOW PRESSURE OVER THE WESTERN GULF ON WEDNESDAY...FORMING ON STALLED GULF FRONT. INCREASING MOISTURE TRANSPORT VECTORS AND EXPANDING LIFT OVER THE WESTERN HALF OF THE GULF WEDNESDAY WILL SPREAD ACROSS THE CENTRAL GULF COAST WEDNESDAY NIGHT INTO THURSDAY AS SURFACE LOW TRACKS EAST NORTHEAST ACROSS THE CENTRAL GULF COAST. WILL MAINTAIN CURRENT LIKELY CHANCES OF PRECIPITATION THROUGH WEDNESDAY...MAKING AN UPWARD ADJUSTMENT TO CHANCES INTO THURSDAY AS LATEST (31.12UTC) EXTENDED RANGE GFS OUTPUT SUGGESTS CHANCES OF WET WEATHER WILL BE LIKELY THAT DAY AS WELL. GIVEN THE TRACK OF THE SYNOPTIC SCALE LOW FROM SOUTHEAST LOUISIANA EARLY THURSDAY TO ACROSS THE WESTERN FLORIDA PANHANDLE LATER IN THE DAY PER THE OPERATIONAL GFS/EURO AND CANADIAN GEM SOLUTIONS...RAIN GAUGES ARE EXPECTED TO MEASURE ON THURSDAY AS WELL. GIVEN THE LATEST TRACK AND CONTINUITY...IT APPEARS THE BETTER INSTABILITY FOR ANY STORMS WILL RESIDE OFF THE COAST AS WELL AS THE THREAT OF HEAVIER RAINS THROUGH WEDNESDAY. BY WEDNESDAY NIGHT INTO THURSDAY...MAY BE ENOUGH INSTABILITY TO ADD MENTION OF STORMS OVER THE SOUTHERN ZONES. SURFACE LOW LIFTS OUT LATE IN THE WEEK WITH WEATHER CONDITIONS IMPROVING. TEMPERATURES ARE CHALLENGING THROUGH THE PERIOD AND HAVE STAYED GENERALLY A FEW TO SEVERAL DEGREES BELOW SEASONABLE LEVELS WEDNESDAY THROUGH THURSDAY THEN MODERATING TO NEAR SEASONABLE LEVELS BY THE WEEKEND. 10/29 && .AVIATION [18Z-00Z TERMINAL FORECAST DISCUSSION]...VFR CONDITIONS ARE STARTING OUT THIS TAF PERIOD WITH SCATTERED TO BROKEN STRATO- CUMULUS WITH BASES AROUND 4000 FT AGL...AND BROKEN MID/HIGH LEVEL CLOUD COVER. HOWEVER...MVFR CONDITIONS RETURN LATE THIS AFTERNOON INTO THIS EVENING AS A COMPLEX OF SHRA/TSRA DEVELOP/MOVE ACROSS THE LOCAL TERMINALS. WILL CARRY PREVAILING TSRA AT KMOB STARTING AROUND 31/22-23Z...AND KPNS AROUND 01/00-01Z...THESE TIMES MAY NEED TO BE MODIFIED BASED ON LATEST TRENDS. MVFR CIGS/FOG MAY DEVELOP OVERNIGHT WITH A CONTINUED CHANCE OF SHRA/TSRA. /21 && .MARINE...A LIGHT TO MODERATE SOUTHWESTERLY FLOW PATTERN WILL PERSIST OVER THE MARINE AREA OVERNIGHT AS HIGH PRESSURE CONTINUES TO ADVANCE EASTWARD AND A WEAK COLD FRONT APPROACHES THE LOWER MISSISSIPPI RIVER VALLEY. LITTLE CHANGE TO THE OVERALL MARINE FORECAST REASONING OVER THE NEXT FEW DAYS. WINDS REMAIN WESTERLY INTO MONDAY AS THE COLD FRONT WEAKENS NEAR THE COAST. ANOTHER WEAK COLD FRONT WILL APPROACH THE MARINE AREA MONDAY NIGHT/TUESDAY... ALLOWING FOR A DEVELOPING OFFSHORE FLOW. LOW PRESSURE STILL LOOKS TO DEEPEN AND MOVE ACROSS THE NORTHERN GULF OF MEXICO LATE WEDNESDAY INTO THURSDAY. AS THIS AREA OF LOW PRESSURE EMERGES OVER THE WESTERN GULF...PRESSURE GRADIENTS STEADILY INCREASE ACROSS MUCH OF THE NORTHERN AND CENTRAL GULF LIKELY RESULTING IN SMALL CRAFT CONDITIONS BEGINNING BY MID WEEK CONTINUING THROUGH MIDDAY FRIDAY BOTH AHEAD AND BEHIND THE FRONT. EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE WIDESPREAD AS THE LOW TRACKS EASTWARDS SOUTH OF THE LA...MS AND AL COAST. SEAS UP 8 FT WILL BE POSSIBLE BEGINNING BY LATE WEDNESDAY CONTINUING INTO THURSDAY...BEFORE GRADUALLY SUBSIDING FROM NORTH TO SOUTH LATER IN THE WEEK AS THE COLD FRONT MOVES WELL SOUTH OF THE MARINE AREA. 21/32 && .FIRE WEATHER...A FRONTAL BOUNDARY EASES SOUTHWARD TO THE CENTRAL GULF COAST TONIGHT AND SLOWS ON MONDAY BEFORE SETTLING FURTHER SOUTH AND OFFSHORE MONDAY NIGHT AND TUESDAY. DAYTIME DISPERSION MONDAY IS FORECAST TO BE FAIR TO GENERALLY GOOD WITH TUESDAY BEING GOOD. PATCHY FOG IS EXPECTED LATE TONIGHT...BUT OCCURRENCE OF STORMS LOOK TO KEEP THE RISK OF WIDESPREAD DENSE FOG LOW. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 58 78 53 78 57 / 70 40 05 10 40 PENSACOLA 61 76 57 76 59 / 70 40 05 05 30 DESTIN 61 74 59 74 59 / 60 40 05 05 30 EVERGREEN 56 78 48 78 53 / 70 30 05 05 20 WAYNESBORO 55 78 50 76 52 / 50 20 05 10 30 CAMDEN 55 78 47 76 51 / 60 20 05 05 20 CRESTVIEW 59 79 49 81 55 / 70 40 05 05 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 31, 3:43 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 343 PM CDT SUN MAR 31 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-012100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 343 PM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS IS FORECAST TO SINK SOUTHEASTWARD TOWARD THE COAST THROUGH THE EVENING AS A WEAKENING COLD FRONT DROPS SOUTHWARD ACROSS THE MISSISSIPPI RIVER DELTA. THERE IS A NARROW WINDOW...THROUGH THE REMAINDER OF THE AFTERNOON TO A FEW HOURS AFTER SUNSET...FOR THE UNSTABLE ENVIRONMENT OVER PORTIONS OF THE CENTRAL GULF COAST TO PERSIST LONG ENOUGH TO WARRANT A SLIGHT RISK OF SEVERE STORMS...AS THE LINE MOVES SOUTHEAST. LOCALIZED DAMAGING WIND GUSTS AND PERHAPS AN OCCURRENCE OF LARGE HAIL UP TO AROUND A QUARTER SIZE IS POSSIBLE IN ANY SEVERE STORMS. PATCHY FOG IS FORECAST TO FORM LATE TONIGHT WITH VISIBILITIES DROPPING TO BETWEEN 1 AND 3 MILES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ON MONDAY. SMALL TO MEDIUM SIZE HAIL AND GUSTY STRAIGHT LINE WINDS MAY ACCOMPANY SOME OF THE STRONGER STORMS ON MONDAY. A LOW PRESSURE SYSTEM IS FORECAST TO TRACK EAST NORTHEAST ACROSS THE CENTRAL GULF COAST BY THE MIDDLE OF THE WEEK. THERE ARE INDICATIONS THAT THE BETTER INSTABILITY AND HEAVY RAIN POTENTIAL WILL RESIDE OFF THE COAST WITH THIS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED ON AN ISOLATED BASIS THROUGH EARLY THIS EVENING. GMZ630>635-650-655-670-675-012100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 343 PM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF STORMS IS FORECAST TO SINK SOUTHEASTWARD TO THE COAST BY EARLY EVENING. THERE ARE INDICATIONS THAT THE STORMS WITHIN THE LINE WILL UNDERGO A WEAKENING TREND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE ON MONDAY ALONG AND SOUTH OF A COLD FRONT THAT EASES SOUTHWARD TOWARD THE COAST. SMALL TO MEDIUM SIZE HAIL AND GUSTY STRAIGHT LINE WINDS MAY ACCOMPANY SOME OF THE STRONGER STORMS ON MONDAY. A LOW PRESSURE SYSTEM IS FORECAST TO TRACK EAST NORTHEAST ACROSS THE CENTRAL GULF COAST BY THE MIDDLE OF THE WEEK. WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR STORMS...ESPECIALLY WELL OFFSHORE. VISIBILITY IS EXPECTED TO BE REDUCED IN HEAVY RAINS THAT MAY SET UP OVER A PORTION OF THE COASTAL WATERS.
In the hours before
Local storm report, Mar 31, 5:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
508 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
BRIANDLocal storm report, Mar 31, 5:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
521 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 3 S LEROY 31.46N 87.98W
03/31/2013 E1.75 INCH WASHINGTON AL FIRE DEPT/RESCUE
QUARTER TO GOLF BALL SIZE BETWEEN WAGERVILLE AND LEROY.
&&
BRIANDLocal storm report, Mar 31, 5:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM DOWNBURST 3 S LEROY 31.46N 87.98W
03/31/2013 WASHINGTON AL FIRE DEPT/RESCUE
3-4 POWER POLES DOWN 2 TO 3 S OF CR34 JUNCTION AT HWY 43.
&&
BRIANDLocal storm report, Mar 31, 5:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL JACKSON 31.51N 87.89W
03/31/2013 E1.00 INCH CLARKE AL EMERGENCY MNGR
QUARTER SIZE HAIL OBSERVED TRANSITIONING TO PEA TO MARBLE
SIZE COVERING THE GROUND IN DOWNTOWN JACKSON.
&&
10Local storm report, Mar 31, 5:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
532 PM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 S LEROY 31.46N 87.98W
03/31/2013 E1.75 INCH WASHINGTON AL FIRE DEPT/RESCUE
QUARTER TO GOLFBALL SIZE HAIL BETWEEN WAGERVILLE AND
LEROY.
0445 PM DOWNBURST 3 S LEROY 31.46N 87.98W
03/31/2013 WASHINGTON AL FIRE DEPT/RESCUE
3-4 POWER POLES DOWN 2 TO 3 S OF CR34 JUNCTION AT HWY 43.
&&
BRIANDSpecial weather statement, Mar 31, 5:38 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 538 PM CDT SUN MAR 31 2013 ALZ053>058-312330- BUTLER AL-CONECUH AL-CRENSHAW AL-MONROE AL-WILCOX AL-CLARKE AL- 538 PM CDT SUN MAR 31 2013 ...CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...NORTHERN CONECUH...NORTHERN CRENSHAW...MONROE...SOUTHEASTERN WILCOX AND EASTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 630 PM CDT... AT 535 PM CDT...CLUSTERS OF THUNDERSTORM WERE DEVELOPING IN AN AREA FROM EASTERN CLARKE COUNTY TO THE NORTHERN HALF OF CRENSHAW COUNTY. MOVEMENT EAST NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PETERMAN... PINE APPLE... OAK HILL... RUTLEDGE... PETREY... LUVERNE... WHATLEY... GROVE HILL... I65 AND CR 7... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 107 AND 139. THE PRIMARY THREATS FROM THESE STORMS ARE BRIEF WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. HAIL FROM PEA TO DIME SIZE IS LIKELY IN THESE STORM CLUSTERS. A FEW STORMS MAY CONTINUE TO INTENSIFY AND WARNINGS MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.